Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 47, NWS Albany, NY

July 23, 2016Saratoga County, Warren County, Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 23, 2016, 5:54 PM EDT for Saratoga County, Warren County, Washington County, New York. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2016, 5:54 PM EDT (21:54 UTC)
Expired
Jul 23, 2016, 6:43 PM EDT
In force
49 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saratoga County, NY, Warren County, NY, Washington County, NY

The radar

The Albany radar (KENX), 74 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1488 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

361 
WUUS51 KALY 232154
SVRALY
NYC091-113-115-232300-
/O.NEW.KALY.SV.W.0047.160723T2154Z-160723T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
554 PM EDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHEASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 700 PM EDT

* AT 553 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GLENS
  FALLS... MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SARATOGA SPRINGS...GLENS FALLS...HUDSON FALLS...
  LAKE GEORGE VILLAGE...FORT EDWARD...CAMBRIDGE...GREENWICH...
  GLENS FALLS NORTH...LAKE LUZERNE CAMPGROUND...
  LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...WEST GLENS FALLS...
  GATES...QUEENSBURY...WILTON...KINGSBURY...LEE...NORTHUMBERLAND...
  SOUTH GLENS FALLS AND LAKE LUZERNE.

THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 16.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF ON OR NEAR LAKE GEORGE...GET AWAY FROM THE WATER AND MOVE INDOORS
OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4347 7356 4317 7342 4294 7333 4294 7338
      4296 7341 4296 7343 4295 7345 4294 7345
      4294 7363 4342 7390
TIME...MOT...LOC 2153Z 332DEG 29KT 4330 7362 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
3 follow-up statements
912 
WWUS51 KALY 232219
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT SAT JUL 23 2016

NYC091-113-115-232300-
/O.CON.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
SARATOGA NY-WASHINGTON NY-WARREN NY-
619 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN SARATOGA...SOUTHWESTERN WASHINGTON AND SOUTHEASTERN
WARREN COUNTIES...

AT 618 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
GREENWICH...OR 8 MILES SOUTHWEST OF SALEM...MOVING SOUTHEAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...HUDSON FALLS...FORT EDWARD...
CAMBRIDGE...GREENWICH...WEST GLENS FALLS...GLENS FALLS NORTH...
LAKE LUZERNE-HADLEY...GATES...WILTON...LEE...NORTHUMBERLAND...
SOUTH GLENS FALLS...EASTON...STILLWATER...SCHUYLERVILLE...VICTORY...
ARGYLE AND THE SARATOGA BATTLLEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW!  DO NOT BE CAUGHT ON
THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4335 7351 4317 7342 4294 7333 4294 7338
      4296 7341 4296 7343 4295 7345 4294 7345
      4294 7363 4331 7384
TIME...MOT...LOC 2218Z 332DEG 29KT 4312 7349 

HAIL...1.00IN
WIND...60MPH
 
$$

BGM
101 
WWUS51 KALY 232228
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
628 PM EDT SAT JUL 23 2016

NYC091-113-232238-
/O.CAN.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
SARATOGA NY-WARREN NY-
628 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SARATOGA AND
SOUTHEASTERN WARREN COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
      4294 7345 4294 7363 4296 7363 4298 7362
      4298 7361 4300 7361 4301 7359 4304 7359
      4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2228Z 332DEG 29KT 4305 7344 

$$

NYC115-232300-
/O.CON.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
WASHINGTON NY-
628 PM EDT SAT JUL 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN WASHINGTON COUNTY...

AT 628 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
10 MILES SOUTHWEST OF SALEM...MOVING SOUTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE...GREENWICH...LEE...EASTON...STILLWATER...ARCHDALE...
WEST CAMBRIDGE...CRANDALL CORNERS...POST CORNERS...SOUTH CAMBRIDGE...
SOUTH EASTON...COILA...FLY SUMMIT...NORTH CAMBRIDGE...BATTENVILLE...
SPRAGUETOWN...CENTER CAMBRIDGE...MIDDLE FALLS...
BARKERS GROVE AND NORTH EASTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
      4294 7345 4294 7363 4296 7363 4298 7362
      4298 7361 4300 7361 4301 7359 4304 7359
      4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2228Z 332DEG 29KT 4305 7344 

HAIL...1.00IN
WIND...60MPH
 
$$

KSL
685 
WWUS51 KALY 232243
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT JUL 23 2016

NYC115-232252-
/O.CAN.KALY.SV.W.0047.000000T0000Z-160723T2300Z/
WASHINGTON NY-
643 PM EDT SAT JUL 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WASHINGTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN
CANCELLED.

LAT...LON 4294 7338 4296 7341 4296 7343 4295 7345
      4294 7345 4294 7363 4296 7363 4298 7362
      4298 7361 4300 7361 4301 7359 4304 7359
      4310 7356 4317 7342 4294 7333
TIME...MOT...LOC 2241Z 332DEG 29KT 4295 7337 

$$

KSL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:16 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 23, 4:16 PM EDT, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Albany NY
416 PM EDT SAT JUL 23 2016

.SYNOPSIS...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Increasing coverage of thunderstorms, some borderline severe,
from the western Mohawk Valley through parts of the southern
Adirondacks into the Lake George area. They may graze parts of the
central Mohawk Valley...northern Capital District and points east
to the northern Berkshires. More organized convection associated
with upper energy in northern NY and VT...building south...and
some of this complex could graze parts of Warren and Washington
Counties, possible parts of the southern Green Mountains later.
Keeping the gusty winds and small hail indicated in the forecast
through this evening for all areas. Expecting storms to pulse near
severe levels every so often so stay tuned for any warnings.

The question is whether the convection well to the north will
maintain its strength as it heads south and east. Dry air aloft
may be capping some of the convection as well as slightly less
instability due to slightly lower surface dew points. Our region
will be in a left exit region of an upper level cyclonically
curved upper jet segment late this afternoon and early this
evening. So, will see if increased upper divergence
maintains/strengthens the storms as they track south and east.

Once the storms exit this evening, clearing and some low level
drying. Boundary layer winds do not really diminish much and even
though guidance suggests winds diminishing to near calm...some
light winds from time to time may prevent temperatures from
cooling as much as they could. Lows tonight in the 50s to lower
60s.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/...
Low level ridging tracks through our region Sunday with lots of
sun and light winds. The strong sunshine should help temperatures
to reach the 80s to near 90.

The next upper energy and associated cold front currently in the
upper Mississippi Valley and approaching the Western Great Lakes,
will affect our region Monday and Monday night. Guidance indicates
lots of convective debris and mid/high cloud cover early Monday
with weakening convection reaching the western Mohawk Valley and
southwestern Adirondacks around daybreak Monday. However, west to
west southwest boundary layer flow, which is downslope, and some
flat upper ridging may suggest less convection and convective
debris through Monday morning.

Coverage of cloud cover and timing of the advance of convection
will determine how much we warm Monday. Boundary layer
temperatures are quite warm and again, winds from the west
southwest suggest downslope and perhaps less cloud cover through
Monday morning. So, temperatures should warm well into the 80s to
lower 90s Monday...a little cooler in the western Mohawk valley
and southern Adirondacks, where convection should arrive soonest.

Coverage with the downslope boundary layer flow and relatively
weak low level forcing should be scattered Monday afternoon and
evening. There is a chance once again for severe weather with the
forecasted instability but very similar instability as many severe
weather threats we have had so far this summer. The better low
level forcing may be toward daybreak Tuesday when the thermal
gradient on the leading edge of the cooling and drying tracks
through. So, lingering showers and thunderstorms Monday night.
Dryer weather working into the region Tuesday with just minor
cooling behind the cold front. Highs Tuesday in the 80s to near
90...some upper 70s northern areas.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
The upper level pattern should be mainly zonal during much of the
long term portion of the forecast, with several embedded
disturbances translating east within this flow. One of the stronger
disturbances is expected to move east across the Great Lakes/Ohio
Valley region sometime between late Thursday and Saturday. There
remains uncertainty regarding its timing, with the 12Z/23 ECMWF
slightly slower, and the 12Z/23 GFS and GEFS mean slightly faster.

At this time, it appears that above normal temperatures and fair
weather will continue through Wednesday night, with an increasing
chance for showers/thunderstorms for Thursday-Saturday. Most models
seem to be highlighting Friday as the best chance for more
widespread showers/thunderstorms, therefore will indicate slightly
higher pops on Friday. If this wave passes slowly enough and farther
north, enough deep moisture may be entrained into the region to
produce locally heavy yet beneficial rainfall.

Otherwise, temperatures should remain above normal through the
period, although trending closer to normal by Friday-Saturday due to
clouds and possible showers. Humidity levels will likely increase
for Thursday-Saturday. Expect daytime high temperatures to reach the
85-90 in valleys and lower 80s across higher elevations Wednesday
and Thursday, with mainly lower/mid 80s in valleys and 70s across
higher elevations for Friday-Saturday. Overnight lows will mainly be
in the mid/upper 60s in valleys, and upper 50s to lower 60s across
higher elevations, coolest across the highest elevations of the
Adirondacks and southern VT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.

Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).

Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.

Outlook...

Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
It will turn cooler and less humid tonight and Sunday, with high
pressure building in. Very warm temperatures, increasing humidity
and chances for showers and thunderstorms return for Monday as a
frontal boundary approaches from the west.

Night time RH values tonight and Sunday night will be between 80
and 100 percent. Minimum daytime RH values will be 30 to 40
percent Monday and 40 to 60 percent Monday.

Northwest winds tonight will decreasing to less than 15 mph.
Winds on Sunday will be northwest at 5 to 10 mph, then shift to
south and southwest at less than 15 mph Sunday night and around 15
mph Monday.

&&

.HYDROLOGY...
Scattered showers and thunderstorms are expected from the southern
Adirondacks to the Capital District and southern VT through this
evening with brief local downpours. Basin-average rainfall will
be light due to limited coverage.

Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms Monday and Monday night.

Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.

Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...NAS
NEAR TERM...NAS
SHORT TERM...NAS
LONG TERM...KL
AVIATION...BGM
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jul 23, 4:43 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
443 PM EDT SAT JUL 23 2016

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
443 PM EDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED INTO EARLY THIS EVENING...
MAINLY FROM AROUND INTERSTATE 90 AND THE CAPITAL DISTRICT THROUGH
THE NORTHERN BERKSHIRES NORTHWARD...THROUGH SOUTHERN VERMONT. A
FEW OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH THE MAIN
THREATS BEING LARGE HAIL 1 INCH IN DIAMETER OR GREATER AND
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.

HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 23, 4:57 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
457 PM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     TSTM WND DMG     1 S LAKE LUZERNE        43.30N  73.84W
07/23/2016                   SARATOGA           NY   911 CALL CENTER

            *** 1 INJ *** TREES ON RESIDENCE RESULTING IN AN INJURY

&&

EVENT NUMBER ALY1601988

BGM
Special weather statement, Jul 23, 5:01 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
501 PM EDT SAT JUL 23 2016

NYZ039-040-047-048-232145-
MONTGOMERY-SOUTHERN FULTON-SCHOHARIE-WESTERN SCHENECTADY-
501 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MONTGOMERY...NORTH
CENTRAL SCHOHARIE...SOUTHWESTERN SCHENECTADY AND SOUTH CENTRAL FULTON
COUNTIES...

AT 501 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER FONDA...MOVING
SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
AMSTERDAM...GLOVERSVILLE...JOHNSTOWN...FONDA...DUANESBURG...
FORT JOHNSON...TRIBES HILL...GLEN...BERKSHIRE...CHARLESTON...
FULTONVILLE...ESPERANCE...SLOANSVILLE...MILLER CORNERS...
SCOTCH BUSH...AURIESVILLE...BRAMAN CORNERS...YOUNG CORNERS...
MARKET CORNERS AND DAVIS CORNERS.

LAT...LON 4301 7449 4307 7429 4279 7405 4270 7441
TIME...MOT...LOC 2101Z 336DEG 19KT 4297 7436

KSL
Local storm report, Jul 23, 5:08 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
508 PM EDT SAT JUL 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             2 NW BELCHER            43.30N  73.41W
07/23/2016  M1.00 INCH       WASHINGTON         NY   TRAINED SPOTTER

            SPOTTER REPORT

&&

EVENT NUMBER ALY1601989

BGM
Special weather statement, Jul 23, 5:10 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
510 PM EDT SAT JUL 23 2016

NYZ042-043-232145-
NORTHERN WASHINGTON-NORTHERN WARREN-
510 PM EDT SAT JUL 23 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON AND
NORTHEASTERN WARREN COUNTIES...

AT 509 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HAGUE...OR 10
MILES NORTH OF WHITEHALL...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WHITEHALL...HAGUE...HULETTS LANDING...ROGERS ROCK CAMPGROUND...
PUTNAM...HAMPTON...EAST WHITEHALL...HAMPTON FLATS...INDIAN KETTLES...
PUTNAM STATION...CLEMONS...LOW HAMPTON...DRESDEN CENTER...
GLENBURNIE...SNODY DOCK...SILVER BAY...SABBATH DAY POINT...
LOCK TWELVE MARINA...OTTENBURGS RAMP AND GRAYS CORNER.

IF YOU ARE ON OR NEAR THE NORTHERN END OF LAKE GEORGE...GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4376 7336 4363 7343 4362 7342 4359 7343
      4357 7340 4358 7338 4362 7337 4363 7330
      4360 7329 4358 7330 4357 7327 4355 7325
      4351 7325 4348 7335 4372 7361 4380 7348
      4380 7343
TIME...MOT...LOC 2109Z 322DEG 19KT 4371 7349

KSL
Special weather statement, Jul 23, 5:18 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
518 PM EDT SAT JUL 23 2016

NYZ043-084-VTZ013>015-232215-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-BENNINGTON-EASTERN
WINDHAM-WESTERN WINDHAM-
518 PM EDT SAT JUL 23 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...BENNINGTON
AND WINDHAM COUNTIES...

AT 517 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COMSTOCK TO NEAR MT. TABOR TO 7
MILES EAST OF CHARLESTOWN. MOVEMENT WAS SOUTH SOUTHEAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
BENNINGTON...BRATTLEBORO...HUDSON FALLS...ARLINGTON...LONDONDERRY...
TOWNSHEND...SALEM...MANCHESTER...STRATTON...HINSDALE...
CHESTERFIELD...SHAFTSBURY...PUTNEY...GRANVILLE...HARTFORD...VERNON...
DORSET...WILMINGTON...WESTMORELAND AND CAMBRIDGE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4305 7247 4300 7244 4295 7253 4292 7252
      4288 7255 4277 7252 4277 7249 4274 7247
      4287 7328 4294 7328 4295 7350 4351 7361
      4342 7325 4331 7324 4330 7282 4326 7282
      4322 7269 4323 7244 4315 7246 4308 7244
TIME...MOT...LOC 2117Z 322DEG 45KT 4344 7346 4334 7306 4327 7228

KSL
Special weather statement, Jul 23, 5:33 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
533 PM EDT SAT JUL 23 2016

NYZ042-043-083-084-232215-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
533 PM EDT SAT JUL 23 2016

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL WASHINGTON AND CENTRAL
WARREN COUNTIES...

AT 531 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER
JOHNSBURG...OR 14 MILES NORTHWEST OF WARRENSBURG...AND NEAR
LAKE GEORGE VILLAGE MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...WARRENSBURG...LAKE GEORGE VILLAGE...
FORT EDWARD...JOHNSBURG...HARTFORD...NORTH CREEK...BOLTON LANDING...
COMSTOCK...CHESTERTOWN...GLENS FALLS NORTH...QUEENSBURY...
KINGSBURY...MOUNT HOPE...BOLTON...THURMAN...LAKE GEORGE...
FORT ANN AND ARGYLE.

IF YOU ARE ON OR NEAR LAKE GEORGE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

LAT...LON 4344 7328 4323 7350 4329 7360 4331 7360
      4331 7362 4362 7412 4375 7399 4376 7394
TIME...MOT...LOC 2131Z 307DEG 34KT 4365 7397

KSL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:49 PM EDTSpecial Weather StatementALYOrange26 min
Jul 22, 9:30 PM EDTSpecial Weather StatementALYPutnam30 min
Jul 23, 1:01 PM EDTSpecial Weather StatementALYFulton29 min
Jul 23, 1:31 PM EDTSpecial Weather StatementALYFulton44 min
Jul 23, 2:12 PM EDTSpecial Weather StatementALYSchenectady48 min
Jul 23, 2:14 PM EDTSpecial Weather StatementALYHerkimer46 min
Jul 23, 2:44 PM EDTSpecial Weather StatementALYFulton46 min
Jul 23, 3:05 PM EDTSpecial Weather StatementALYHerkimer40 min
Jul 23, 3:32 PM EDTSpecial Weather StatementALYFulton, Saratoga43 min
Jul 23, 3:36 PM EDTSpecial Weather StatementALYWashington39 min
Jul 23, 3:44 PM EDTSpecial Weather StatementALYSaratoga31 min
Jul 23, 4:03 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren46 min
Jul 23, 4:04 PM EDTSevere Thunderstorm WarningALYWashington56 min
Jul 23, 4:20 PM EDTSevere Thunderstorm WarningALYFulton40 min
Jul 23, 5:01 PM EDTSpecial Weather StatementALYMontgomery44 min
Jul 23, 5:18 PM EDTSpecial Weather StatementALYWashington57 min
Jul 23, 5:22 PM EDTSevere Thunderstorm WarningALYWashington53 min
Jul 23, 5:32 PM EDTAreal Flood AdvisoryALYHerkimer3 hr
Jul 23, 5:33 PM EDTSpecial Weather StatementALYWarren, Washington42 min
Jul 23, 5:57 PM EDTSpecial Weather StatementALYSchenectady33 min
Jul 23, 6:14 PM EDTSpecial Weather StatementALYMontgomery31 min
Jul 23, 6:30 PM EDTSpecial Weather StatementALYAlbany, Schenectady30 min
Jul 23, 6:49 PM EDTSpecial Weather StatementALYMontgomery, Schoharie56 min
Jul 23, 7:20 PM EDTSpecial Weather StatementALYColumbia55 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.